I am trying out a body building supplement called NO2 Explode Extreme. It 's giving me a boost in strength and recovery after exercise. What is the likely impact of this product on a1c? I am aT2D on oral medications for over 10 years. My last a1c was 7.9.
The impact could be many things, in part depending on the ingredients. I saw that one of them is caffeine and that can raise blood sugar. I would be more concerned with the a1c (which translates to an average bg of 180 - meaning you are higher a lot of the time) than with building more muscle. You are in prime territory for complications and all the muscle mass in the world will not save your kidneys. I would definitely talk to the doc about modifying your regime - be that diet or meds (you are obviously exercising).
Thanks for the prompt response and kind wishes. I am hoping that the increased muscle mass may help with glucose burning and higher metabolic rate to reduce fat. I have no symptoms whatsoever , and my kidneys and eyes are problem-free, so I am not too worried to experiment a little. One great side effect is that I am having more frequent hardons during sleep, and that is itself almost sufficient to justify trying out NO2.
I hate to be such a downer steve, but the development of complications due to high blood sugar (which you have) does not come with symptoms. Until you have problems. As it stands, your muscles are not helping to burn off enough glucose. The "cut off" for a safe a1c has been determined to be 7%. And you are over that. It is possible that with some changes (as I said, meds or diet), you could get things under better control to be safer. Then work more on the muscles and back off on the meds.
Just my opinion. I would hate to see someone have to go through what I have been through.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.